Alert archive / Michigan / Gale Warnings in 2015
Gale Warning 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Sep 18, 2015, 3:41 PM EDT. It took effect at Sep 19, 2015, 2:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2015, 3:41 PM EDT (19:41 UTC)
- In effect from
- Sep 19, 2015, 2:00 AM EDT
- Expired
- Sep 19, 2015, 10:34 AM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
678 WHUS73 KGRR 181941 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 341 PM EDT FRI SEP 18 2015 LMZ844>849-190345- /O.UPG.KGRR.GL.A.0004.150919T0900Z-150919T1800Z/ /O.NEW.KGRR.GL.W.0005.150919T0600Z-150919T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 341 PM EDT FRI SEP 18 2015 ...GALE WARNING IN EFFECT FROM 2 AM TO 2 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WINDS INCREASING TO NORTH/NORTHWEST TO 35 KNOTS OVERNIGHT TONIGHT THROUGH SATURDAY MORNING. * WAVES...BUILDING TO 4 TO 8 FEET EARLY SATURDAY THEN DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NJJ
3 follow-up statements
830 WHUS73 KGRR 190227 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1027 PM EDT FRI SEP 18 2015 LMZ844>849-191030- /O.CON.KGRR.GL.W.0005.150919T0600Z-150919T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1027 PM EDT FRI SEP 18 2015 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT SATURDAY... * WINDS...WINDS NORTH/NORTHWEST INCREASING TO 35 KNOTS THROUGH SATURDAY MORNING. * WAVES...BUILDING TO 4 TO 6 FEET EARLY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
353 WHUS73 KGRR 190751 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 351 AM EDT SAT SEP 19 2015 LMZ844>849-191600- /O.CON.KGRR.GL.W.0005.000000T0000Z-150919T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 351 AM EDT SAT SEP 19 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTH TO NORTHWEST UP TO 35 KNOTS THIS MORNING... DECREASING TO 15 TO 30 KNOTS THIS AFTERNOON AND TO 5 TO 10 KNOTS TONIGHT. * WAVES...4 TO 8 FEET...ALTHOUGH UP TO 10 FEET SOUTH OF SOUTH HAVEN. WAVES SUBSIDING TO 1 TO 2 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
234 WHUS73 KGRR 191434 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1034 AM EDT SAT SEP 19 2015 LMZ844>849-192245- /O.CAN.KGRR.GL.W.0005.000000T0000Z-150919T1800Z/ /O.NEW.KGRR.SC.Y.0040.150919T1434Z-150920T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1034 AM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH TO 30 KNOTS... DECREASING TO 15 TO 25 KNOTS LATE THIS AFTERNOON AND TO 5 TO 10 KNOTS OVERNIGHT. * WAVES...4 TO 8 FEET...SUBSIDING TO 1 TO 3 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Sep 18, 3:28 PM EDT, 13 minutes earlier.
Area forecast discussion, Sep 18, 3:28 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 328 PM EDT FRI SEP 18 2015 LATEST UPDATE... SYNOPSIS/SHORT TERM/LONG TERM/MARINE .SYNOPSIS... ISSUED AT 328 PM EDT FRI SEP 18 2015 A STRONG SYSTEM WILL MOVE INTO THE AREA LATER THIS EVENING...AND THEN MOVE THROUGH THE AREA OVERNIGHT TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE AREA. MOST OF THE STORMS WILL REMAIN BELOW SEVERE LIMITS. SOME ISOLATED DAMAGING WINDS AND FLOODING WILL BE POSSIBLE. SHOWERS AND STORMS WILL END DURING THE MORNING HOURS ON SATURDAY. COOL AIR WILL FILTER IN ACROSS THE AREA ON SATURDAY BEHIND THE SYSTEM. DRIER CONDITIONS CAN ALSO BE EXPECTED. TEMPERATURES WILL THEN GRADUALLY MODERATE THROUGH EARLY NEXT WEEK WITH DRY CONDITIONS CONTINUING. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 328 PM EDT FRI SEP 18 2015 OUR MAIN CONCERNS IN THE SHORT TERM ARE CONVECTIVE POTENTIAL/SEVERE THREAT TONIGHT...AND WIND POTENTIAL OVERNIGHT. NOT MUCH CHANGE TO OUR THINKING WITH REGARDS TO THE CONVECTION AND SEVERE POTENTIAL FOR TONIGHT. WE ARE IN A LULL BETWEEN THE AREA OF PCPN THAT WENT THROUGH THIS MORNING...AND THE NEXT ONE POISED TO MOVE IN FROM THE SW LATER THIS EVENING AND OVERNIGHT TONIGHT. THIS WILL BE SUPPORTED BY STRONG MOISTURE TRANSPORT INTO THE AREA VIA A 50+ KNOT LLJ. FCST SOUNDINGS INDICATE THAT MOST IF NOT ALL OF THE INSTABILITY IS ELEVATED IN NATURE. THIS WILL LIMIT THE SEVERE THREAT A FAIR AMOUNT. DAMAGING WINDS CAN NOT BE RULED OUT WITH THE STRONG LLJ JUST ABOVE THE SFC. LOCAL FLOODING POTENTIAL LOOKS BETTER WITH PWATS APPROACHING 2.0 INCHES AND SOME TRAINING OF STORMS POSSIBLE. WE ARE WATCHING THE POTENTIAL FOR A BRIEF WINDOW OF SOME STRONG WINDS OVER THE LAND AREAS IMMEDIATELY BEHIND THE LOW OVERNIGHT TONIGHT. THE LOW WILL BE STRENGTHENING A BIT DUE TO THE UPPER WAVE MOVING IN AND ALSO DUE TO SOME CONVECTIVE PROCESSES. HI-RES MODELS ARE IN GOOD AGREEMENT IN LIMITING THE WIND GUST POTENTIAL OVER THE LAND AREAS. WE WILL HOLD OFF ON ANY LAND BASED WIND ADVISORY FOR NOW...BUT WILL KEEP MONITORING THE POTENTIAL. THE MORE WIDESPREAD AND HEAVIER RAIN AND STORMS WILL BE MOVING OUT OF THE CWFA BY 12Z SAT AS THE LLJ MOVES EAST OF THE AREA. WE ARE LEAVING IN SOME SPRINKLES THROUGH MID AFTERNOON ON SAT AS THE UPPER TROUGH WILL STILL BE OVER THE AREA AT 18Z SAT. THE THREAT WILL END WITH THE PASSAGE OF THIS TROUGH BY LATE SAT AFTERNOON. WE WILL SEE CONDITIONS DRY OUT FOR SAT NIGHT AND BEYOND. SHORT WAVE RIDGING WILL BUILD IN SAT NIGHT THROUGH EARLY SUN. WE WILL THEN SEE AN UPPER TROUGH MOVE IN FOR LATE SUN AND SUN NIGHT. THIS TROUGH WILL NOT HAVE ANY MOISTURE TO WORK WITH...SO WE ARE EXPECTING MAINLY CLEAR SKIES AND COOL CONDITIONS. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 328 PM EDT FRI SEP 18 2015 UPPER LEVEL RIDGING GRADUALLY BUILDS OVER THE GREAT LAKES THROUGH THE COURSE OF NEXT WEEK. BY THURSDAY THERE ARE DIFFERENCES AT 500MB/S BETWEEN THE OPERATIONAL RUNS OF THE ECMWF AND THE GFS. BOTH HAVE RIDGING STILL IN PLACE WITH THE GFS LOOKING MORE PROGRESSIVE. THE ECMWF HAS MORE OF A BLOCKING RIDGE BY THURS/FRI...WHILE THE GFS IS BECOMING MORE ZONAL WITH THE RIDGE SHIFTING SOUTHWARD. PROBABLY NOT BIG DIFFERENCES IN WHICHEVER MODEL YOU CHOOSE...AS BOTH ARE ADVERTISING MAINLY DRY WEATHER AND MODERATING TEMPERATURES. WE SHOULD SEE HIGHS IN THE 70S MUCH OF NEXT WEEK...WITH READINGS WARMING JUST A BIT EACH DAY. IN TERMS OF SENSIBLE WEATHER...THERE IS A WEAKENING FRONT THAT TRIES TO PUSH INTO THE AREA IN THE TUESDAY TIME FRAME...BUT IT LOOKS TO WASH OUT BEFORE BRINGING RAIN INTO OUR AREA. SO HAVE KEPT THINGS DRY WITH THAT FRONT. HAVE OPTED TO INCLUDE SMALL CHANCES FOR SHOWERS THURSDAY NIGHT INTO FRIDAY AS SURFACE COLD FRONT SLIDES INTO THE AREA FROM THE NORTH. CONFIDENCE IS LOWER IN THIS PRECIP THOUGH GIVEN ITS A WEAK FRONT AND OUT ON THE LAST DAY OF THE FORECAST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 206 PM EDT FRI SEP 18 2015 MVFR CEILINGS HAVE BEEN LEFT IN THE WAKE OF THE EARLY MORNING RAIN...AND THIS WILL LIKELY CONTINUE AT MOST TAF SITES THROUGH THE REMAINDER OF THE AFTERNOON. THERE IS SOME POTENTIAL FOR THE CEILINGS TO LIFT JUST ABOVE 3000FT...BUT WENT CONSERVATIVELY MVFR AT THIS POINT. THE WEATHER BECOMES MUCH MORE ACTIVE TONIGHT...WITH SHOWERS AND THUNDERSTORMS MOVING INTO THE AREA BETWEEN 02Z AND 04Z. IFR SEEMS LIKELY...WITH THE POTENTIAL FOR VISIBILITIES TO GO LOWER IN THE STRONGER STORMS AND BURSTS OF RAIN. SHOWERS AND STORMS WILL BE LIKELY THROUGH 06Z TO 08Z...WITH CEILINGS FALLING INTO THE IFR CATEGORY. WINDS WILL BEGIN TO PICK UP AFTER 09Z...WITH SOUTHERLY WINDS OF 15-25 KNOTS VEERING TO THE WEST AND NORTHWEST AFTER DAYBREAK. VFR WEATHER SHOULD BE IN PLACE BY MIDDAY ON SATURDAY AT ALL TAF SITES. && .MARINE... ISSUED AT 328 PM EDT FRI SEP 18 2015 WE WILL BE ISSUING A GALE WARNING FOR THE NEARSHORE WATERS FROM OVERNIGHT TONIGHT THROUGH SAT MORNING. A BEACH HAZARDS STATEMENT WILL GO UP THROUGH MOST OF SAT. WINDS WILL INCREASE THIS EVENING...AND THEN RAMP UP QUITE A BIT MORE OVERNIGHT WITH A STRONG GRADIENT DEVELOPING BEHIND THE LOW. WINDS WILL PEAK JUST BEFORE 12Z SAT BEFORE DIMINISHING THROUGH THE DAY ON SAT. && .HYDROLOGY... ISSUED AT 1159 AM EDT FRI SEP 18 2015 THERE IS THE POTENTIAL FOR HEAVY RAINFALL TONIGHT INTO EARLY SATURDAY MORNING. MINOR FLOODING MAY RESULT IN LOCATIONS ALREADY AFFECTED BY HEAVY PRECIPITATION AS ADDITIONAL RAINFALL MOVES IN OVER THE NEXT 24 HOURS. SOUTHERN SECTIONS OF THE FORECAST AREA...MAINLY ALONG AND SOUTH OF INTERSTATE 94...HAVE RECEIVED THE HIGHEST TOTALS WITH THE FIRST WAVE OF PRECIPITATION LAST NIGHT INTO THIS MORNING. OUR NEXT ROUND OF ADVERSE WEATHER IS CURRENTLY DEVELOPING OVER PORTIONS OF MISSOURI AND IOWA. THIS AREA WILL CONTINUE TO EXPAND AS IT MOVES NORTHEAST LATE THIS EVENING. A BROAD AREA OF MOISTURE WILL AFFECT SOUTHWEST LOWER MICHIGAN WITH THE HIGHEST TOTALS EXPECTED TO RUN NORTHWEST OF GRAND RAPIDS. THOUGH THE HEAVIEST SWATH OF RAIN IS ANTICIPATED JUST NORTHWEST OF GRAND RAPIDS THROUGH CENTRAL LOWER MICHIGAN...HEAVY RAIN COULD OCCUR ANYWHERE IN THE FORECAST AREA IN AND AROUND THUNDERSTORMS. PONDING COULD OCCUR IN STREETS AND LOW LYING AREAS DURING HEAVY RAINFALL. SOME MINOR FLOODING COULD RESULT ON SMALLER STREAMS AND RIVERS AS WELL...PARTICULARLY HOLT...WHERE CURRENT FORECASTS ARE NEAR ADVISORY LEVELS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING FROM 2 AM TO 2 PM EDT SATURDAY FOR LMZ844>849. && SYNOPSIS...NJJ SHORT TERM...NJJ LONG TERM...DUKE AVIATION...DUKE HYDROLOGY...JAM MARINE...NJJ
Hazardous weather outlook, Sep 18, 4:10 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 410 AM EDT FRI SEP 18 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-190800- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 410 AM EDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY BUT MORE CERTAIN TONIGHT. SOME OF THE STORMS TONIGHT MAY PRODUCE DAMAGING WIND GUSTS AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ844>849-190800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 410 AM EDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY BUT MORE CERTAIN TONIGHT. SOME OF THE STORMS TONIGHT MAY PRODUCE WIND GUSTS TO 50 KNOTS AND TORRENTIAL RAINFALL. NORTH WINDS WILL INCREASE LATE TONIGHT AND MAY REACH GALE FORCE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG NORTH WINDS ON SATURDAY MAY REACH GALE FORCE BRIEFLY IN THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MEADE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:45 PM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.